Steroid Nasal SpraysDiscussion in ' The Vestibule ' started by ReddddDec 18, Big Story Deadpool 2: The Final Trailer - Meet the Team! Search titles only Posted by Member: Separate names with a comma. Search this thread only Search this forum only Display results as threads. Nasal steroids and depression ever had any issues with nasal spray?
Corticosteroid-related central nervous system side effects
This content community relies on user-generated content from our member contributors. The opinions of our members are not those of site ownership who maintains strict editorial agnosticism and simply provides a collaborative venue for free expression. It looks like you're using an Ad Blocker. Please white-list or disable AboveTopSecret. Some features of ATS will be disabled while you continue to use an ad-blocker.
Started with just feeling "off", nothing specific. It progressed to feeling light headed, dizzy, extremely fatigued, my eyes balls felt swollen, the muscles around my eyes hurt. I developed difficulty chewing my food for a day or two, difficulty swallowing which was transient.
I started having anxiety attacks, was always feeling nervous, I was off work for a month but suffefed these symptoms off and on for 6 months before I started feeling back to normal. These symptoms came and went, I had good days and not so good ones.
I saw 4 doctors, a neurologist, two opthamologists and had my vision checked 4 times because my eyesight kept changing. They ruled out Lupus, Sjogrens and several others.
They suggested it was BPPV but the physiotherapist said she didn't believe that was my issue as I didn't have any of the classic symptoms. In the end, doctors said it was a mystery virus or stress.
I had similar symptoms last spring and summer, but not nearly as severe but they certainly impacted my life as I had to cancel my summer holidays with my kids because I was too tired and unwell to go anywhere.
Again, I felt better I the fall. I got sick again this past March. Same symptoms as 2 years ago. Because I was used to the symptoms, the anxiety wasn't as bad but I still had to take my Ativan to stop my mind from racing at night and to try to calm my racing heart. I have had very good days mixed with bad. Again, doctor thought it was stress, as I'm facing major surgery next week. Because the dizziness and mild vertigo were back, Doctor thinks it's BPPV so again, I went to an excellent vestibular physiotherapist who again said I do not have the classic signs of crystals floating, but after the 1 hour assessment, did conclude that my vestibular system is damaged and I have been doing home exercises to overcome that.
Doctor said that perhaps my stress over surgery has reactivated my virus. Nothing could be done. It hurt to swallow. I got a prescription for antibiotics on Monday. Once again, doctor noted fluid in my left ear, which has been persistent this spring. I took my script to the pharmacy and while I was there, I asked for a refill for my nasal steroid spray.
The woman who was standing behind me in line overheard me and when she was done her turn, she came and sat beside me in the waiting area and proceeded to tell me her story about her experience with the same spray I had just asked to be refilled. She started using it I I was shocked to hear that she had suffered the similar ordeal and symptoms.
It took her and her doctors 2 years to figure out that the cause of her health issues was the nasal spray. She used it faithfully, 2 x a day during allergy season, spring to fall. She told me what she had learned about it and suggested I reasearch it for myself, the take the information I find to my doctor. I wish I could find her and thank her for her profound help in restoring my health. I'm not sure about the legalities if I mention my specific nasal spray so I won't name it. It's a fairly common spray prescribed for post nasal drip and allergic rhinitis.
It was prescribed to me 2 years ago for post nasal drip, 1 week before I started feeling unwell. I remember going back to the pharmacy and asking them if I could be having some sort of adverse reaction and they said absolutely not.
I can say that my symptoms start and end when I start and stop using the spray. I never, made the connection because My symptoms increase in intensity when I use it more but I just thought it was allergiex or????? I believe that the persistent infections in my ears and throat are caused by this bloody spray. Not a single doctor that I have seen, not one, even thought I have told them about springtime allergies, has made the connection to the spray.
I printed off a lot of the information on the health issues people using this spray have reported and took it to my doctor.
She was floored, she had no idea. I have been off it for 6 days and am feeling absolutely better than I have in 3 months. Each and every one of my symptoms have cleared. If you or someone you know is using a steroid nasal spray and is experiencing health issues or strange symptoms, I urge you to google it and see your doctor. Depending o your use, stopping steroids suddenly isn't a good idea, so you have to do this through your doctor.
I wasn't a daily user of it so for me it wasn't an issue. Here is a list of sympyoms that I and other users have attributed to the steroid nasal spray: I my case, I feel that I have "lost" every spring and part of the summer because of this drug. I'm not sure who I'm more angry with, the pharmaceutical companies for failing to adequately disclose more of the adverse effects, or for my MD who prescribed it blindly.
I hope this post can help someone who is in the same nightmare that I was. I would also be interested to hear from anyone else who has had a similar experience with steroid nasal sprays. Namaste edit on by Kandinsky because: I have pollen allergy in summer and allergy to animal hair, normally it is all okay, I take antihistamine but I was prescribed at least twice in a few years, Beconase and something else similar and only used them a few times to realise they were making it worse.
The GP insisted I used them daily but I have long since realised that GP's here have often misdiagnosed things or just given out standard things without really knowing the true diagnosis so I often have to tell them which products will work and I don't listen to them much anymore.
While I have not personally experienced this problem. Thank you for making this thread! It's amazing that so many doctors could not make the connection. Doctors don't question possible effects of medicines as much as they should.
I am glad that that woman told you about this. I have researched some of the drugs and inhalers and often they just treat symptoms and not cure the problem. This way you have to keep renewing the prescriptions. Also, we assume that the disease will be worse if we don't take the meds, when in fact, the doctor could possibly have chosen the wrong treatment for the condition in the first place. Look how much was spent by you and your insurance to treat this reaction to this medicine, the cost was very high I bet.
Even the doctors in Canada can not comprehend these side effects as real I see, and maybe ignorance pays well for the medical trade there also even though there involved in social medicine. Think about this a bit. What are the odds that that lady would be getting here medicine at the same time as you, one who experienced bad side effects. Add to that the odds that she would pay attention to what you ordered and that she would actually tell you of the side effects she had and tell you to research it.
I would put the odds of that at one in a hundred. Something caused things to line up right. Look for natural cures for this and remember, just because it is natural, doesn't mean it is safer. It may be using the same chemistry. Examine cross reactivity of Chitinases, maybe you shouldn't be eating apples when the birch trees are emitting pollens.
This cross reaction stuff is starting to be studied better. Remember, if you have apple pie, the chemistry is neutralized, so the reaction does not occur. There are many different cross reactivity issues. Apples aren't in season when the birch tree is pollinating, remember, we evolved with our foods. When on chemo a few years ago, the clinic would give us a benadryl tablet to make us drowsy more relaxed or manageable you could say. I found that it gave me the "restless leg" syndrome.
I reported that to the nurses. They were surprised at my report. Frankly, I don't think they believed me. Recently, I took an allergy pill that I never take in any form and soon noticed that I had acquired the restless leg syndrome again. On reading the ingredients, I discovered why. I've never had that condition develop without benadryl being involved. While not allergic to many meds, I am allergic to penicillin and even small amounts of zinc in in typical vitamin pills greatly diminish my sense of taste.
In researching my wife's many health issues, amongst others a condition called 'leaky brain' I. One specific way this presented itself was a life threatening reaction to MSG, triggering excitotoxicity. Many of the symptoms are on your list above. There is plenty of resources on the net about it. My suspicion fell on her nose spray because of the benzalconium chloride used as a preservative.
There seems to be very little research on the long term safety of spraying it up your nose daily. The way it kills bacteria is by compromising their cell membranes. Now I could be completely wrong, but within 2 months of stopping with the nose spray and avoiding anything containing benzalconium chloride, that specific set of symptoms improved dramatically to the point where almost a year afterwards it is safe to get take always again.
A year ago it would have been safer for her to play Russian roulette!